Zoloft Weight Change
Some people who are taking Zoloft® (sertraline hydrochloride) may notice a weight change. Zoloft has been shown to cause weight loss in many people using the medication. In fact, weight loss is a common side effect, with people losing about one to two pounds, on average, when they begin taking the medication. On rare occasions, people have significant weight loss on Zoloft that requires them to stop taking it.
Zoloft has also been shown to cause weight gain in some people, although this is not common (occurring in around 1 percent of people). Given this small percentage, it is difficult to say whether weight gain is actually caused by Zoloft, another medical condition, a change in eating habits and/or physical activity, a combination of these factors, or something else.
If you are noticing unexplained weight gain with Zoloft, try:
- Eating a heart-healthy diet
- Participating in regular physical activity for at least 30 minutes a day on most days of the week
- Limiting your intake of alcohol.
(Click Zoloft and Weight Gain and Zoloft and Weight Loss for a more in-depth look at potential weight changes with Zoloft, including what clinical studies showed in regard to this topic.)